[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1996

Oxaprozin-lnduced Pseudoporphyria

Author Affiliations

Department of Dermatology Ochsner Clinic 1516 Jefferson Hwy New Orleans, LA 70121

Arch Dermatol. 1996;132(12):1519-1520. doi:10.1001/archderm.1996.03890360113027
Abstract

Pseudoporphyria, or bullous photosensitivity, is a condition with clinical and ultrastructural findings similar to those of porphyria cutanea tarda (PCT) in the absence of porphyrin metabolism abnormalities. Certain drugs, UV radiation, and hemodialysis have been implicated as causal. Nonsteroidal anti-inflammatory drugs, including naproxen, ketoprofen, and diflunisal, have been described as causing drug-induced pseudoporphyria.1-5 We report the first case, to our knowledge, of oxaprozin-induced pseudoporphyria.

Report of a Case.  A 48-year-old man presented with a 3-month history of skin fragility, blister formation, and erosions on the face and dorsal aspect of the hands. His medications included ferrous gluconate for anemia and oxaprozin for osteoarthritis. He worked as a repairman for the telephone company and had no family member with a blistering disorder. He had no human immunodeficiency virus risk factors. Physical examination revealed crusted erosions and an occasional vesicle on the dorsal aspect of the hands, fingers, and face.

First Page Preview View Large
First page PDF preview
First page PDF preview
×